Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Which medication should be given to a 16 month old to stop diarrhea who is already having severe ear infection ?

my son is 16 months old has severe ear infection , doctor gave him clarithromycine 4ml dose for twice a day ! he is not eating well has diarrhea but not severe. what should we do in order to stop diarrhea ??
Asked On : Wed, 29 Feb 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  User's Response

Your baby is on Clarithromycin, an antibiotic that can cause diarrhea. The diarrhea will settle once the child is off the antibiotic. Two or three small quantity semi-solid stools are alright, but in case of large watery or very frequent stools the child must be evaluated by the pediatrician to avoid dehydration. In the meantime you can try giving him rice water, Electral or other oral rehydrating salts and fruit juices till he has recovered from his ear infection and his appetite returns.

Please get back if you have any further questions.



Answered: Wed, 29 Feb 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor